Missouri, 2007Heavy Rain in Missouri, February 12 to 13, 2007
February 12 to 13, 2007 · NWS PAH · 2 events in 1 county or zone
Low pressure moved out of the southern Plains on the 12th, then rapidly moved off the mid-Atlantic coast over the next 48 hours. Rainfall amounts between 1 and 2 inches caused some local runoff problems.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moved out of the southern Plains on the 12th, then rapidly moved off the mid-Atlantic coast over the next 48 hours. Rainfall amounts between 1 and 2 inches caused some local runoff problems.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 12, 3:04 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 12, 3:04 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
304 PM CST MON FEB 12 2007
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
PRIMARY FORECAST CONCERNS REMAIN THE POTENTIAL FOR RAIN TONIGHT AND
A CHANGEOVER TO WINTRY PRECIPITATION ON TUESDAY. SUBTLE DIFFERENCES
PERSIST WITH REGARD TO STORM SYSTEM EVOLVING OVER SOUTHERN PLAINS...
ESPECIALLY WITH THE SURFACE LOW TRACK AND HOW QUICKLY THE COLD AIR
INFILTRATES THE AREA ON TUESDAY.
IN THE MEANTIME...INCREASING LOWER TO MID TROPOSPHERIC MOISTURE
COUPLED WITH ENHANCED LARGE-SCALE ASCENT WILL RESULT IN CONTINUED
RAIN TONIGHT. MODEL QPF CONTINUES TO INDICATE THE POTENTIAL FOR 1 TO
AS MUCH AS 2 INCHES OF RAIN OVERNIGHT INTO EARLY TUESDAY...SO WILL
MAINTAIN LOCALLY HEAVY RAIN FORECAST. FORECAST SOUNDINGS FROM BOTH
THE NAM AND GFS SHOW A PROFILE TOO WARM TO SUPPORT FREEZING OR
FROZEN PRECIPITATION. THIS IS SUPPORTED BY CURRENT CONDITIONS...WITH
TEMPERATURES WELL INTO THE 30S AND DEW POINTS NEAR 30 EVEN ALONG THE
INTERSTATE 64 CORRIDOR. ALSO ADDED A MENTION OF THUNDER FOR TONIGHT
OVER THE SOUTH AS SHOWALTER AND K INDICIES INDICATE THE POTENTIAL
FOR ELEVATED CONVECTION OVER MAINLY SOUTHEAST MISSOURI AND THE
PURCHASE AREA OF WESTERN KENTUCKY.
ON TUESDAY...THE GFS CONTINUES TO BE COOLER THAN THE NAM AS ITS
SURFACE LOW TRACK IS FARTHER SOUTHEAST. UTILIZED A BLEND OF THE TWO
MODELS...WHICH KEEPS MAINLY RAIN ALONG AND SOUTHEAST OF A LINE FROM
POPLAR BLUFF MISSOURI TO MARION ILLINOIS TO PETERSBURG INDIANA
THROUGH 18Z. NORTHWEST OF THIS LINE...A SURGE OF COLD AIR ON THE
BACK SIDE OF THE LOW WILL RESULT IN A CHANGEOVER TO A WINTRY MIX.
EXACTLY WHAT FORM THIS PRECIPITATION WILL TAKE IS STILL SOMEWHAT
UNCLEAR. CURRENTLY...WE PLAN TO STICK WITH A TRANSITION FROM RAIN TO
SNOW FROM THE NORTHWEST AS THE DAY PROGRESSES. A BRIEF MIX WITH
LIGHT FREEZING RAIN OR SLEET IS NOT OUT OF THE QUESTION...BUT RAIN
CHANGING TO SNOW SHOULD BE PREDOMINANT. SNOW ACCUMULATION IS
EXPECTED TO REMAIN BELOW ONE INCH WITH DWINDLING LARGE-SCALE ASCENT
AND THE INFILTRATION OF DRIER MID-LEVEL AIR DURING THE AFTERNOON.
ALSO MAINTAINED THE POTENTIAL FOR THUNDER OVER FAR SOUTHEAST
MISSOURI INTO WESTERN KENTUCKY AS WELL...MAINLY THROUGH EARLY
AFTERNOON.
LIGHT SNOW SHOWERS OR FLURRIES WILL BE POSSIBLE IN THE WRAP-AROUND
CLOUDINESS ON THE BACK SIDE OF THE SYSTEM TUESDAY NIGHT...BUT LITTLE
IF ANY ACCUMULATION WILL RESULT. IT WILL BE BACK TO VERY COLD
CONDITIONS BY MID WEEK...WITH TEMPERATURES LIKELY REMAINING BELOW
FREEZING THROUGH THURSDAY NIGHT. A TREND TOWARDS MORE SUNSHINE IS
EXPECTED BY LATE WEEK...WITH A MODERATION IN TEMPERATURES AS WELL.
SHORT-TERM TEMPERATURE FORECAST LEANS HEAVILY TOWARDS THE COLDER
GFS...AND THIS BLENDS WELL IN A COLLABORATIVE SENSE AS WELL.
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE NEXT STORM SYSTEM TO WORK THROUGH THE NORTHWEST FLOW WILL IMPACT
THE REGION EARLY IN THE WEEKEND. MODELS HAVE TRENDED SLIGHTLY FASTER
AND HAVE SHIFTED THE ENTIRE POP/WX GRIDS 6 HOURS. THEREFORE WE NOW
HAVE AN AFTER-MIDNIGHT CHANCE ON FRIDAY NIGHT. MODELS ARE ALSO
TRENDING WARMER AND HAVE BEGUN TO MAKE THIS SHIFT. WHILE MOST OF THE
PRECIP LATE FRIDAY NIGHT SHOULD BE FROZEN...HAVE A RAIN/SNOW MIX FOR
THE SOUTHERN THIRD OF THE FORECAST AREA. ON SATURDAY WITH
TEMPERATURES WARMING...TAKE THIS MIX TO THE NORTHERN THIRD WITH
LIQUID PRECIP OVER THE REMAINDER OF THE REGION. TEMPERATURES SHOULD
WARM FAST ENOUGH THAT THE CHANGEOVER OCCURS FAIRLY QUICKLY ACROSS
THE SOUTHERN PORTIONS OF THE FORECAST AREA THUS THE LIQUID ONLY
DOMINANT PRECIP TYPE. HIGHS SATURDAY SHOULD REACH THE MIDDLE AND
UPPER 30S.
NORTHWEST FLOW WILL CONTINUE ALOFT THROUGH THE REMAINDER OF THE
PERIOD. COLD AND DRY AIR UNDER HIGH PRESSURE WILL DOMINATE MOST OF
THE OHIO VALLEY SUNDAY INTO MONDAY. GFS BEGINS TO BRING IN THE NEXT
STORM SYSTEM MONDAY NIGHT BUT GIVEN THE ENSEMBLE SPREAD HAVE CHOSEN
TO LEAVE DAY 7 AND 7+ DRY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
RP/ML
Hazardous weather outlook, Feb 12, 5:02 AM CST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
502 AM CST MON FEB 12 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
502 AM CST MON FEB 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAINFALL IS EXPECTED TODAY AND TONIGHT ACROSS THE ENTIRE
QUAD STATE REGION. THE PRECIPITATION MAY BEGIN AS LIGHT FREEZING
RAIN EARLY THIS MORNING ACROSS THE NORTHEAST THIRD OF THE AREA.
THOUGH THE HEAVY RAINFALL IS NOT EXPECTED TO CAUSE WIDESPREAD
FLOODING PROBLEMS...LOCALIZED FLOODING ISSUES ARE NOT OUT OF THE
QUESTION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAIN WILL MIX WITH SNOW ON TUESDAY FROM NORTHWEST TO
SOUTHEAST...THEN LIGHT SNOW WILL BE POSSIBLE INTO THE EVENING
HOURS ACROSS MAINLY THE EASTERN THIRD OF THE QUAD STATE. AT THIS
TIME...SNOW ACCUMULATIONS OF LESS THAN AN INCH ARE POSSIBLE ACROSS
MAINLY SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...WITH THE REST OF
THE REGION RECEIVING LITTLE TO NO SNOW ACCUMULATION.
ON TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS ACROSS EXTREME
SOUTHEAST MISSOURI AND SOUTHERN PORTIONS OF WEST KENTUCKY. ANY
THUNDERSTORMS THAT MOVE INTO THE AREA WILL REMAIN BELOW SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT HEAVY RAINFALL...FLOODING...AND ANY SNOW AND
ICE ACCUMULATIONS.
RST
Heavy Rain, Butler
- When
- February 12, 6:45 PM CST to 8:45 PM CST
- Where
- Butler County, 12 mi S of Poplar Bluff
- Reported by
- Trained Spotter
- Coordinates
- 36.577, -90.400
Water was coming up over Highway 142. The road was still passable, but water was over the curb and across the road.
Heavy Rain, Butler
- When
- February 13, 8:00 AM CST to 10:00 AM CST
- Where
- Butler County, Poplar Bluff to 7 mi S of Poplar Bluff
- Reported by
- Broadcast Media
- Coordinates
- 36.750, -90.400
Localized flooding of some secondary roads was reported. Water was over several intersections. Highway 142 was closed seven miles south of Poplar Bluff. An intersection along Highway 53 was closed. Water was over Highway 158, but the road was not closed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Illinois, February 12 to 13, 20072 deaths · 27 events
- Winter Storm and Strong Wind in Virginia, February 12 to 14, 20071 death · 1 injured · 24 events
- Winter Storm and Winter Weather in Nebraska, February 12 to 13, 20071 death · 1 injured · 5 events
- Flash Flooding and Hail in Texas, February 12, 2007$77,000 · 1 in hail · 8 events
- Winter Storm in Indiana, February 12 to 14, 2007$15,000 · 34 events
- Winter Storm and Winter Weather in Kansas, February 12 to 13, 200723 events
- Winter Weather in South Dakota, February 12 to 13, 200722 events
- Winter Storm and Winter Weather in Iowa, February 12 to 13, 200721 events
- Winter Storm in Iowa, February 12 to 13, 200717 events
- Winter Storm and Winter Weather in Maryland, February 12 to 14, 200715 events
- Winter Storm and Winter Weather in Illinois, February 12 to 13, 200713 events
- Winter Storm and Winter Weather in Kansas, February 12 to 13, 200710 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14582, 14531.